Alert archive / Missouri / River Flood Warnings in 2023
River Flood Warning 55, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 14, 2023, 7:43 AM CDT for Reynolds County, Missouri. It took effect at Aug 14, 2023, 1:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2023, 7:43 AM CDT (12:43 UTC)
- In effect from
- Aug 14, 2023, 1:00 PM CDT
- Expired
- Aug 14, 2023, 9:35 AM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
521
WGUS43 KLSX 141243
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
743 AM CDT Mon Aug 14 2023
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-160000-
/O.NEW.KLSX.FL.W.0055.230814T1800Z-230816T0000Z/
/ANNM7.1.ER.230814T1800Z.230814T1800Z.230814T1800Z.NO/
743 AM CDT Mon Aug 14 2023
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Black River near Annapolis.
* WHEN...From this afternoon to tomorrow evening.
* IMPACTS...At 8.0 feet, Annapolis Road on the east bank of the
Black River south of Lesterville begins flooding close to this
height. This is the only road directly connecting Annapolis and
Lesterville.
* ADDITIONAL DETAILS...
- At 7:15 AM CDT Monday the stage was 7.3 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river is expected to rise to a crest of 8.0
feet this afternoon.
- Flood stage is 8.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Black River
Annapolis 8.0 7.3 6.3 5.2 4.7 4.4 4.2
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
Byrd1 follow-up statement
128
WGUS83 KLSX 141435
FLSLSX
Flood Statement
National Weather Service St Louis MO
935 AM CDT Mon Aug 14 2023
...The Flood Warning is cancelled for the following rivers in
Missouri...
Black River near Annapolis.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC179-141545-
/O.CAN.KLSX.FL.W.0055.230814T1800Z-230814T1435Z/
/ANNM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 AM CDT Mon Aug 14 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Black River near Annapolis.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Monday the stage was 7.0 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river has begun to fall and is expected to
fall to 4.5 feet Saturday morning.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Black River
Annapolis 8.0 7.0 5.3 5.0 4.8 4.6 4.5
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
ByrdWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 14, 6:42 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 14, 6:42 AM CDT, 1 hour 1 minute before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 642 AM CDT Mon Aug 14 2023 .SHORT TERM... (Through Late Tuesday Night) Issued at 316 AM CDT Mon Aug 14 2023 The convection across SE MO into SW IL has been diminishing in organization within our CWA and moving rather quickly to the east-southeast early this morning. The activity is being driven by an MCV and moisture convergence/WAA associated with a weak westerly LLJ. Current trends will have this current convection exiting the CWA by 08-0830z, with rainfall rates in the trailing stratiform precipitation around .10-.20 inches/hr until about daybreak. As such the Flash Flood Watch has been cancelled early due to end of the causative event (i.e heavy rainfall), but remaining flash flood warnings from earlier convective rainfall could persist a short while longer. The severe threat will be over as well. Overall precipitation will be winding down through the morning and becoming spotty/scattered as continued digging of the upper low/trof into the upper/mid MS Valley shunts things to the east-southeast and helps drive the cold front through the remainder of the CWA by 15-16z. The aforementioned spotty/scattered precipitation will be in the wake of the current precipitation, and attendant with the advancing cold front and lift ahead of it. Gusty northwest winds and only slow clearing of clouds will make for a much cooler day. While not in the forecast, I also couldn't rule out a sprinkle or brief spot light shower in NE MO this afternoon. The progressive digging trof will move into the eastern Great Lakes/Ohio Valley region by Tuesday morning, then weaken as it moves to the East Coast by early Wednesday. Cyclonic flow tonight and into Tuesday will bring a new surge of stratus into the area beginning tonight and continuing into Tuesday. Below normal temperatures are expected associated with both the cooler air mass and the abundance of clouds on Tuesday. Tuesday night will be rather cool for this time of year. Surface high pressure and mostly clear skies will allow for good radiational cooling, with lows falling into the 50s, around 10 degrees or so below normal. Glass .LONG TERM... (Wednesday through Sunday) Issued at 316 AM CDT Mon Aug 14 2023 Temperatures will remain below normal but rebound some on Wednesday owing to sunny skies and a gradual return of southerly flow and WAA on the backside of the retreating surface/low level anticyclone. Another rather deep upper trof will dig through the Great Lakes region on Thursday sending a cold front through our area. At this time the front looks dry, with meager instability progged and more importantly, a rather strong CAP. A big pattern change will take place Friday into the weekend as a strengthening and expanding upper high builds into the mid MS Valley and brings a return of real summer heat. There are some differences in the exact location of the high center that could have subtle influences on the intensity of the accompanying heat. The ensemble cluster analysis is in good agreement with the above scenario and the grand cluster maintains an anomalously strong upper high of 598+ dm centered within the mid MS Valley into early next week. Our current highs Saturday-Sunday in the 90s are near the 50-75th percentile of the guidance with heat indices of 100+. Glass && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 625 AM CDT Mon Aug 14 2023 IFR flight conditions were rather widespread from just west of St. Louis through central/northeast MO into west central IL, generally from just ahead of to behind an advancing cold front. Scattered showers were also located along and ahead of the front. For the St. Louis area terminals there will be a threat of showers through around 14z with IFR conditions re-emerging. Flight conditions will then improve to MVFR by mid-late morning, and VFR with clearing by early afternoon. At KCOU/KJEF/KUIN, flight conditions will begin predominately IFR improving to VFR by mid/late morning. Gusty northwest winds are expected in the wake of the cold front. Overnight a new surge of stratus resulting in MVFR flight conditions will overspread the entire area. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 14, 3:40 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 340 AM CDT Mon Aug 14 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-150845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 340 AM CDT Mon Aug 14 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms across parts of the area this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Glass
In the hours before
Local storm report, Aug 14, 6:53 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
653 AM CDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM Flash Flood 4 SE Saco 37.33N 90.39W
08/14/2023 Madison MO Law Enforcement
Sheriff Department reports water over Hwy 67
in several spots from Madison County line
north to Hwy N.
&&
CarneyLocal storm report, Aug 14, 6:54 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
654 AM CDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM Flash Flood 2 WNW Saco 37.38N 90.49W
08/14/2023 Madison MO Law Enforcement
Sheriff Department reports water over the
roadway in the vicinity of Hwy C and Madison
433.
&&
CarneyLocal storm report, Aug 14, 6:58 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
658 AM CDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM Flood 6 NE Vulcan 37.38N 90.59W
08/14/2023 Iron MO Dept of Highways
Highway C closed due to flooding.
0657 AM Flood 5 NE Des Arc 37.33N 90.58W
08/14/2023 Iron MO Dept of Highways
Missouri F closed due to flooding.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:45 AM CDT | Areal Flood Advisory | LSX | Iron, Madison, Reynolds | 3 hr |
| Aug 14, 1:22 AM CDT | Flash Flood Warning | LSX | Iron, Madison | 4 hr |
| Aug 14, 5:18 AM CDT | Areal Flood Warning | LSX | Iron, Madison | 6 hr |
Nearby
River Flood Warnings in Missouri, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.